What a few months. The last PSA levels showed a slight increase but nothing to worry about. We will review next month.
Have cut out a lot of the tablets that I was on and feel a lot better. Still doing my two hormones though.
One of the big things to come out of this journey so far is that a doctors judgment is not necesarily accurate and use of words can be misleading
I have learned that the word terminal should be replaced with the more accurate wording of uncurable. Terminal from the old school means a short time to live. I went down that roller coaster ride and although I know there is no cure, I am not ready to fall off the perch just yet. I believe I have years and not months as first thought. Could be wrong but I feel the best i have in a long time.
The only issue I have had of late is that my blood sugar levels went through the roof while on the steroids and it made me very tired. While I weaned myself off the steriods it too was a major effort with my diabeties specialist to help return to somewhere near normal. I am nearly there after a month. (I am type 1).
I believe with a lot of positive thoughts and good support, the journey can be a ot easier for everyone. Our cancer society provided counsellor is also a great help.
Well, the roller coaster ride continues.
After having more back pain I was moved from my Radiation Oncologist to teh medical oncologist. More PSA tests, CT and MRI scan have shown that the 2 lots of hormones have not helped and the cancer is still on the move. Increasing in my spine and ribs and now moved to my hip.
We have agreed that the next approach is to start Chemotherapy ASAP so have had an urgent approval by my insurer to start next week.
So I will be on chemo every 3 weeks until such times as I either stop it or the chemo does not work.
So we will see how the body reacts to this. Hopefully it will give me a bit more time as obviously witha Gleason 10 it is not curable.
Still getting great support from our counsellor at the Cancer Society, work, family and friends.
The following user gives a hug of support to Bontranz1: Montanan (08-30-2013)
Have been receiving chemo as well as my usual mix of Zoladex implant injections, Prednisone, morphine Sevredol and morphine M - Eslon pklus the antibiotics etc,..
I have the 7th chemo session next week. I find that I get very tired tired but cannot explain the massive headaches the days after the chemo. They are very intense and even with a wide use of panadol, find it hard to get better.
Is this a normal part of the treatment.
Looking to get a lure put into the chest to avoid the pain of the injections in the hands each visit.
Hi All.I have had a confusing few months with PSA levels rising, the Oncologist suggesting that the chemotherapy is not working, then a new CT scan etc.
So the scan has shown that the cancer is stable but the PSA is still rising.
I am finding that the pain from the metastases is increasing which in turn means more pain tablets. This makes you more tired.
Does anyone know why the PSA is rising yet the cancer is still stable but pain is increasing in the affected areas of the spine, ribs and hip.
The Oncologist is looking at fortnightly chemo which I do not see any benefit. Any views on this also?
All in all progressing OK, still working full time and looking forward to chemo session #10. Terminal illness but not out yet.